Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 312, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 25, 2004, 5:54 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2004, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 25, 2004, 6:35 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:00 PM CDT | TSTM WND DMG | 6 N Toomsuba, MS | NUMEROUS TREES WERE BLOWN DOWN IN AND AROUND LAUDERDALE. 20 TO 30 TREES WERE BLOWN DOWN ON MINNOW BUCKET ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2401 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 252254 SVRJAN MSC069-075-252335- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 554 PM CDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 635 PM CDT * AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 7 MILES EAST OF THE MERIDIAN NAVAL AIR STATION...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL NORTHEAST LAUDERDALE AND SOUTHEAST KEMPER COUNTIES WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3264 8838 3263 8862 3243 8858 3244 8842 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:45 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 25, 2:45 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SUN JUL 25 2004 .SYNOPSIS... WARM MID LEVEL RIDGING WITH 500MB HGTS/TEMPS 591DM/-7C OVER THE LOWER MS VALLEY PERSISTING A LITTLE LONGER THAN EXPECTED BUT NOW RETROGRADING INTO S TX TONIGHT. UPPER TROUGH AXIS MOVING SEWD DOWN THE MO VALLEY WILL TURN TOWARD THE GREAT LAKES AND PUSH SURFACE FRONTAL BOUNDARY ALONG KOUX-KTXK LINE SWD TO THE I-20 CORRIDOR LATE TONIGHT(12 HOURS SLOW) THEN I-10 VICINITY FOR MONDAY NIGHT. LOOK FOR SURFACE BOUNDARY TO STALL WITH SOME HEAVY RAIN POTENTIAL IN SRN MS MONDAY EVENING...FRONT SHOULD MOVE OFFSHORE BY TUESDAY WHEN SURFACE LOW DEVELOPS OVER N CENTRAL GULF AND HEADS TOWARD SRN GA WEDNESDAY. && .SHORT TERM... AFTERNOON SBCAPES 4000-4500J/KG HELPING TO FIRE STORMS ACROSS CWFA AS RIDGING BREAKS DOWN ALOFT. SHOULD SEE SLOW SWD DRIFT TO STORMS E OF THE NATCHEZ TRACE PARKWAY AND EWD MOTION AT 15 MPH FOR THE NW HALF OF THE AREA. LACK OF SHEAR AND BETTER LAPSE RATES SHOULD PRECLUDE MOST STORMS FROM REACHING SEVERE LEVELS BUT AN ISOLATED PULSE ONE NOT OUT OF THE QUESTION THROUGH SUNSET. UNLESS WE SEE A LITTLE BETTER ORGANIZATION ALONG THE FRONT...WILL NOT MENTION SEVERE FOR THE EVENING. WILL KEEP MENTION OF LOCALLY HEAVY RAINFALL FOR THE HIGHWAY 82 CORRIDOR CLOSER TO FRONT WHERE BOUNDARY INTERACTIONS MOST PROBABLE. SOME ACTIVITY EXPECTED TO PERSIST INTO THE LATE NIGHT AND WILL KEEP ISOLATED IN FOR OVERNIGHT. ON MONDAY...EXPECT SURFACE BOUNDARY ALONG I-20 IN THE MORNING TO PRESS SWD DURING HEAT OF THE DAY AND WILL GO FOR LIKELY POPS SERN MS MONDAY AFTERNOON. MODELS KEEPING SLUG OF WWD MOVING TROPICAL AIR FROM THE BAHAMAS WELL S OF THE AREA ACROSS THE MIDDLE AND SRN GULF THROUGH TUESDAY. ABUNDANT MOISTURE(PWATS JUST ABOVE 2) AND K-INDEXES 35+ SHOULD STILL BE GOOD FOR NUMEROUS ONE HALF TO ONE INCH RAIN TOTALS WITH LOCALLY UP TO 2+ INCHES POSSIBLE TONIGHT AND MONDAY. OTHERWISE... EXTENSIVE POST-FRONTAL CLOUD COVER SHOULD HOLD TEMPS IN THE 80S MOST LOCATIONS MONDAY. EXPECT 65-70 DEGREES MUCH OF THE CWFA MONDAY NIGHT WITH LESS HUMID IN THE AFTERNOON TUESDAY. && .LONG TERM... WEDNESDAY AND THURSDAY STILL APPEAR TO BE THE DRY WITH TEMPORARY WNW FLOW ALOFT AS LOW LEVEL RICHER THETA-E(340K AT 850MB) AIR HUGS THE COAST BEFORE STARTING NWD PUSH AGAIN THURSDAY NIGHT. SHOULD SEE DECENT MOISTURE ADVECTION BACK INTO THE REGION FRIDAY AND LEFTOVER BOUNDARY LIFTS N OF THE AREA FOR SATURDAY THROUGH MONDAY. NORMAL LATE JULY TEMPERATURES AND DIURNAL RAIN CHANCES SHOULD BE THE STORY OVER NEXT WEEKEND. MORE ACTIVE TROPICAL ELYS EXPECTED NEXT WEEK AS THE ITCZ FINALLY WORKS ITS WAY INTO THE SRN CARIBBEAN SO ATTENTION WILL START TO SHIFT THAT DIRECTION AS WE HEAD INTO AUGUST. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 88 69 90 / 40 50 10 10 MERIDIAN 72 89 68 89 / 40 60 20 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 25, 1:08 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 108 PM CDT SUN JUL 25 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261808- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 108 PM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH THIS EVENING. WIND GUSTS TO 45 MPH...HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTING WILL BE POSSIBLE. MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE LOWER AND MID 90S AROUND THE REGION. THE COMBINATION OF AFTERNOON HEATING...PLENTY OF MOISTURE AND A SLOW MOVING COLD FRONT MAY LEAD TO STRONG THUNDERSTORMS. WEAK WINDS ALOFT WILL MAKE STORMS NEARLY STATIONARY... BUT CAPABLE OF PRODUCING DOWNBURST WIND GUSTS...PERIODS OF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL WILL ALSO BE A RISK. ...FLOODING... HEAVY RAIN AND PONDING CAN BE EXPECTED WITH ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP AROUND THE REGION THROUGH MONDAY. THE ATMOSPHERE WILL REMAIN MOIST FOR AT LEAST ONE MORE DAY...SO THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF AN INCH PER HOUR WILL BE POSSIBLE. PERIODS OF HEAVY RAIN IN A SHORT PERIOD OF TIME MAY LEAD TO PONDING OF WATER ON ROADWAYS ...AS WELL AS MINOR FLOODING OF CULVERTS...DITCHES AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT... WITH THE COLD FRONT EXPECTED TO SLOWLY SINK SOUTH AND SETTLE OVER SOUTHEAST MISSISSIPPI...STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY AFTERNOON. WIND GUSTS TO 45 MPH...SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL REMAIN THE PRIMARY RISKS. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.